Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)



Divisibility of the stable Miller-Morita-Mumford classes

Authors: Soren Galatius, Ib Madsen and Ulrike Tillmann
Journal: J. Amer. Math. Soc. 19 (2006), 759-779
MSC (2000): Primary 57R20, 55P47
Published electronically: March 17, 2006
MathSciNet review: 2219303
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We determine the sublattice generated by the Miller-Morita- Mumford classes $\kappa _i$ in the torsion free quotient of the integral cohomology ring of the stable mapping class group. We further decide when the mod $p$ reductions $\kappa _i \in H^* (B\Gamma _\infty ; \mathbb F_p)$ vanish.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2000): 57R20, 55P47

Retrieve articles in all journals with MSC (2000): 57R20, 55P47

Additional Information

Soren Galatius
Affiliation: Department of Mathematics, Stanford University, Stanford, California 94305
ORCID: 0000-0002-1015-7322

Ib Madsen
Affiliation: Matematisk Institut, Aarhus Universitet, 8000 Aarhus C, Denmark

Ulrike Tillmann
Affiliation: Mathematical Institute, 24-29 St. Giles Street, Oxford OX1 3LB, United Kingdom

Keywords: Mapping class group, characteristic classes, surface bundles
Received by editor(s): October 31, 2004
Published electronically: March 17, 2006
Additional Notes: The third author was supported by an Advanced Fellowship of the EPSRC
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.